To smo1 & tednsal:
Thanks for your replies. Since I started this thread, I did have a positive meeting with my Oncology Practitioner Nurse last Monday ... and then a negative response with my PSA reading after the blood draw two days later. It was up to a 55.5!
It's a little misleading though - because the prior PSA test was close to 4-weeks before the start of the Xtandi. And my PSA was spiking since stopping the Taxotere in early April. It went from 12+ to just over 23 in a matter of 6-weeks ... or doubling in less than two months. So, it can be estimated that my PSA was up to around 50 or greater by the time I started the Xtandi ... and I just found out last Monday, that I should not be taking the prednisone while being on Xtandi. At least, that's the philosophy of this Onco's office.
Thanks to HW ... and reading the posts and replies, I put together a large question list for last Mondays meeting/appointment/blood draw. So, as of last Monday, I stopped the small 5mg prednisone tablets and stopped the multi-vitamins I've been taking for years. Essentially, I was told that the multi-vitamins have been feeding the cancer!!!! It was emphasized though, that I should keep taking the Calcium (1200mg) with Vitamin D3 (1000mg) capsules because of the Xgeva shots and the former prednisone - not to mention the slight growth of the cancer into the bone structure.
I hope I might have been of some help regarding the multi-vitamins and Calcium/D3 ... but, as I think you said, we're all a little different and reactions and requirements can vary by this long-term disease.
I wish both of your husbands the very best. Maybe ... a break-thru med is right around the corner. My Onco's office has had a good history with Xtandi the brief time it's been around. That is ... PSA levels have routinely dropped - but, side effects do seem to be a major problem withthis oral chemo.
The Practitioner Nurse stated that when the SE's get close to being intolerable, then they will reduce the dosage from the 160mg to 120mg (3 pills instead of 4) daily. It usually has reduced the SE's quite a bit, and as long as the PSA will hold steady - in their opinion, it's worth the trade-off. Maybe, tednsal, it would be worth running that past your husbands Onco!
As nearly devastating as it was to hear my last PSA actually went up - and in fact, more than doubled ... my Onco wants me to continue the Xtandi for at least another 4-weeks ... with another blood draw/PSA test scheduled for about 3-weeks from now. Only then, will I get a more accurate reading of what the Xtandi is doign for my cancer growth.
I've only been on HW for about 5-weeks, and filled in the signature recently on my profile ... so I'll add it here. My age, not included on the signature, is 70 .... and I do have severe kidney blockage from the cancer growth and COPD - neither of which were listed in the signature.
The ladies of HW Prostate Cancer are just incredible ... thanks so much for your caring.
Initial Dx of PCa in 2003/2004
Radiation (5x5wks) & Brachytherapy (96 seeds) in 2004
Low PSA for 6-years
Casodex first - then Lupron from mid-2011 to current
Zytiga from January 2012 (5-months) - PSA increase
Prednisone from early 2012 & Xgeva from mid 2012
Taxotere from August 2012 (30-weeks) - PSA from 54+ to 12+
No chemo (8-weeks) - PSA from 12+ to over 23
Xtandi start - late June 2013 ......